MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ROUND TIP SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; ROUND TIP SCISSORS
Model Number 470007-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.The 8mm round tip scissors has been returned and evaluated by the failure analysis team.Failure analysis investigations replicated/confirmed the customer reported complaint "cable broke." the instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No investigation required as no image or video clip for the reported event was submitted for review.A review of system logs for system (b)(4) with a procedure date of (b)(6) 2020, confirmed a round tip scissors instrument (pn# 470007-05 / lot # t10191114-0046) was used during this procedure.The instrument has maximum 10 uses.There were 8 more uses remaining.Based on the failure analysis investigations, this complaint is being classified as a reportable event due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no harm or injury to the patient, the reported failure mode could cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the 8mm round tip scissors instrument cable broke during surgery.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST
Common Device Name
ROUND TIP SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10776457
Report Number2955842-2020-11159
Device Sequence Number11047450
Product Code NAY
UDI-Device Identifier00886874112168
UDI-Public(01)00886874112168(10)T10191114
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470007-05
Device Catalogue Number470007
Device Lot NumberT10191114 0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1